Alert archive / Massachusetts / Small Craft Advisories in 2018
Small Craft Advisory 137, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Nov 1, 2018, 4:30 AM EDT. It took effect at Nov 1, 2018, 9:13 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2018, 4:30 AM EDT (08:30 UTC)
- In effect from
- Nov 1, 2018, 9:13 AM EDT
- Expired
- Nov 1, 2018, 3:34 PM EDT
- In force
- 6 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
687 WHUS71 KBOX 010830 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 430 AM EDT Thu Nov 1 2018 ANZ232>234-011630- /O.CAN.KBOX.SC.Y.0136.000000T0000Z-181101T1000Z/ /O.NEW.KBOX.SC.Y.0137.181102T1000Z-181103T0000Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay- 430 AM EDT Thu Nov 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT FRIDAY... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect from 6 AM to 8 PM EDT Friday. The Small Craft Advisory has been cancelled. * WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 30 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ235-237-011630- /O.CAN.KBOX.SC.Y.0136.000000T0000Z-181101T1800Z/ /O.NEW.KBOX.SC.Y.0137.181102T1000Z-181103T0000Z/ Rhode Island Sound-Block Island Sound- 430 AM EDT Thu Nov 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT FRIDAY... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect from 6 AM to 8 PM EDT Friday. The Small Craft Advisory has been cancelled. * WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 30 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ231-011630- /O.CAN.KBOX.SC.Y.0136.000000T0000Z-181101T1000Z/ /O.NEW.KBOX.SC.Y.0137.181102T1000Z-181103T0000Z/ Cape Cod Bay- 430 AM EDT Thu Nov 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT FRIDAY... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect from 6 AM to 8 PM EDT Friday. The Small Craft Advisory has been cancelled. * WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 25 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ250-011630- /O.CAN.KBOX.SC.Y.0136.000000T0000Z-181101T1800Z/ /O.NEW.KBOX.SC.Y.0137.181102T1000Z-181103T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 430 AM EDT Thu Nov 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT FRIDAY... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect from 6 AM to 8 PM EDT Friday. The Small Craft Advisory has been cancelled. * WINDS AND SEAS...South winds 10 to 20 kt with gusts up to 25 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ254-011630- /O.CAN.KBOX.SC.Y.0136.000000T0000Z-181102T1200Z/ /O.NEW.KBOX.SC.Y.0137.181102T1000Z-181103T0000Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 430 AM EDT Thu Nov 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT FRIDAY... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect from 6 AM to 8 PM EDT Friday. * WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 30 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ255-256-011630- /O.CAN.KBOX.SC.Y.0136.000000T0000Z-181102T1200Z/ /O.NEW.KBOX.SC.Y.0137.181102T1000Z-181103T0000Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 430 AM EDT Thu Nov 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT FRIDAY... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect from 6 AM to 8 PM EDT Friday. * WINDS AND SEAS...Southwest winds 15 to 25 kt with gusts up to 30 kt. Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ251-010930- /O.CAN.KBOX.SC.Y.0136.000000T0000Z-181101T1000Z/ Massachusetts Bay and Ipswich Bay- 430 AM EDT Thu Nov 1 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Boston/Norton has cancelled the Small Craft Advisory. $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
2 follow-up statements
973 WHUS71 KBOX 011313 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 913 AM EDT Thu Nov 1 2018 ANZ255-256-012115- /O.EXT.KBOX.SC.Y.0137.181101T1313Z-181103T0000Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 913 AM EDT Thu Nov 1 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT FRIDAY... * WINDS AND SEAS...Southwest winds 15 to 25 kt with gusts up to 30 kt. Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ232>235-237-012115- /O.CON.KBOX.SC.Y.0137.181102T1000Z-181103T0000Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 913 AM EDT Thu Nov 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT FRIDAY... * WINDS AND SEAS...Southwest winds 15 to 20 kt with gusts up to 30 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ231-012115- /O.CON.KBOX.SC.Y.0137.181102T1000Z-181103T0000Z/ Cape Cod Bay- 913 AM EDT Thu Nov 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT FRIDAY... * WINDS AND SEAS...Southwest winds 15 to 20 kt with gusts up to 25 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ250-254-012115- /O.CON.KBOX.SC.Y.0137.181102T1000Z-181103T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 913 AM EDT Thu Nov 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT FRIDAY... * WINDS AND SEAS...South winds 15 to 20 kt with gusts up to 30 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
644 WHUS71 KBOX 011934 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 334 PM EDT Thu Nov 1 2018 ANZ255-256-020345- /O.UPG.KBOX.SC.Y.0137.000000T0000Z-181103T0000Z/ /O.NEW.KBOX.GL.W.0044.181102T0900Z-181102T2100Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 334 PM EDT Thu Nov 1 2018 ...GALE WARNING IN EFFECT FROM 5 AM TO 5 PM EDT FRIDAY... The National Weather Service in Boston/Norton has issued a Gale Warning, which is in effect from 5 AM to 5 PM EDT Friday. The Small Craft Advisory is no longer in effect. * WINDS AND SEAS...Southwest winds 15 to 25 kt with gusts up to 35 kt. Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ231>235-237-020345- /O.UPG.KBOX.SC.Y.0137.181102T1000Z-181103T0000Z/ /O.NEW.KBOX.GL.W.0044.181102T0900Z-181102T2100Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Block Island Sound- 334 PM EDT Thu Nov 1 2018 ...GALE WARNING IN EFFECT FROM 5 AM TO 5 PM EDT FRIDAY... The National Weather Service in Boston/Norton has issued a Gale Warning, which is in effect from 5 AM to 5 PM EDT Friday. The Small Craft Advisory is no longer in effect. * WINDS AND SEAS...South winds 15 to 20 kt with gusts up to 35 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ250-020345- /O.UPG.KBOX.SC.Y.0137.181102T1000Z-181103T0000Z/ /O.NEW.KBOX.GL.W.0044.181102T0900Z-181102T2100Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 334 PM EDT Thu Nov 1 2018 ...GALE WARNING IN EFFECT FROM 5 AM TO 5 PM EDT FRIDAY... The National Weather Service in Boston/Norton has issued a Gale Warning, which is in effect from 5 AM to 5 PM EDT Friday. The Small Craft Advisory is no longer in effect. * WINDS AND SEAS...South winds 15 to 20 kt with gusts up to 35 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ254-020345- /O.UPG.KBOX.SC.Y.0137.181102T1000Z-181103T0000Z/ /O.NEW.KBOX.GL.W.0044.181102T0900Z-181102T2100Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 334 PM EDT Thu Nov 1 2018 ...GALE WARNING IN EFFECT FROM 5 AM TO 5 PM EDT FRIDAY... The National Weather Service in Boston/Norton has issued a Gale Warning, which is in effect from 5 AM to 5 PM EDT Friday. The Small Craft Advisory is no longer in effect. * WINDS AND SEAS...South winds 15 to 20 kt with gusts up to 35 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ230-236-020345- /O.NEW.KBOX.SC.Y.0138.181102T0900Z-181103T0000Z/ Boston Harbor-Narragansett Bay- 334 PM EDT Thu Nov 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT FRIDAY... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect from 5 AM to 8 PM EDT Friday. * WINDS AND SEAS...South winds 10 to 20 kt with gusts up to 30 kt. Waves 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ251-020345- /O.NEW.KBOX.SC.Y.0138.181102T0600Z-181103T1200Z/ Massachusetts Bay and Ipswich Bay- 334 PM EDT Thu Nov 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM FRIDAY TO 8 AM EDT SATURDAY... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect from 2 AM Friday to 8 AM EDT Saturday. * WINDS AND SEAS...South winds 10 to 20 kt with gusts up to 30 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Frank For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Nov 1, 4:26 AM EDT, 4 minutes earlier.
Area forecast discussion, Nov 1, 4:26 AM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
426 AM EDT Thu Nov 1 2018
.SYNOPSIS...
A frontal boundary moves north to south through southern New England
today, accompanied by scattered showers mainly over northern
Massachusetts. Showers and isolated thunderstorms move in Friday as
the frontal boundary lifts north as a warm front. A second round of
heavy showers and gusty winds arrive Friday evening into Saturday
morning as a cold front slowly approaches. Behind the front, drier
and cooler conditions arrive late Saturday along with gusty west
winds. Dry weather continues Sunday and Monday as high pressure
builds across the region. Another strong low passes west of New
England, with an associated slow moving front that will bring
scattered showers late Monday into Wednesday before moving
offshore.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
4 AM Update...
Very mild this morning with warm sector airmass over southern New
England and accompanied by surface dew pts in the low to mid 50s. At
330 AM some locations as warm as 60 degs including Norwood, MA to
Marthas Vineyard to Westerly RI! This warm start to the day combined
with continues low level WAA will result in high temps today of 60-
65 across CT/RI and southeast MA...about 5-8 degs warmer than
normal. However cooler weather begins to bleed southward later today
into northern MA as a frontal boundary just over the border in NH/VT
and NY advects slowly southward today.
Regarding precip, good model agreement that a period of showers will
accompany the front later this morning and will be confined to
northern MA, possibly clipping northern portions of CT/RI into
southeast MA. Elsewhere a mainly dry and mild day ahead.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
4 AM update...
Tonight...
Dry air aloft overspreads the area and this may promote spotty light
drizzle and fog to form as frontal boundary along or near the south
coast begins to drift northward as a warm front. Thus could see
temps rising overnight. Deeper moisture arrives later at night with
PWATs surging upward to 1.5 inches by 12z Fri. Thus showers will
redevelop late from west to east with shower activity most numerous
across northwest MA.
Low level jet increases to 55-60 jet with core of the jet along and
near the south coast. However with model soundings becoming inverted
not all of this wind will mix down. Soundings support wind gusts up
to G30
Friday...
Frontal boundary across western New England moves very little given
mid level flow running SW to NE, parallel to the front. Abundant
deep layer moisture in place with PWATs 1.5 to 1.8 inches along with
synoptic scale lift resulting in scattered showers with embedded
very heavy rainfall. Remaining mild give SW surface flow. Given dew
pts rise into the 60s, SB cape of a few hundred joules develop. This
instability combined with strong forcing for ascent and shear may be
sufficient to yield a few strong storms. Strong low level southwest
jet persist over the south coast. Any strong storms may be capable
of mixing strong winds aloft to the surface.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
*Widespread soaking rains Saturday morning
*Thunderstorm chances Friday night into Saturday
*Cold front brings cooler, drier weather late Sat into Mon
*Rain returns around Tuesday
Overview...
A second low pressure system moves up the east coast Friday
night/Saturday morning bringing widespread soaking rains and
thunderstorm potential. By Saturday evening a cold front swings
through with gusty post frontal winds and drier weather as high
pressure takes hold through Monday. A warm front lifts late Monday
bringing rain chances Tuesday and Wednesday.
Friday night and Saturday...
Late Friday models depict a brief lull in the rain or at least a
lull in the rainfall intensity as we sit between low pressure
centers. Friday evening another low pressure center emerges from the
lee of the Appalachians and moves northeast through the eastern
branch of the encroaching deep shortwave trough. Under this moist
southwest flow tropical moisture continues to be advected over SNE
with ample moisture throughout. PWATs exceed 1.5" and model
soundings show a nearly saturated atmosphere through the column.
Plenty of forcing available as a cold front approaches from the west
coincident with a deep and negatively tilting mid level shortwave.
500 mb PVA and positioning under the entrance region of the 300 mb
jet will help provide lift as well as a very strong LLJ. Most
guidance suggests ~60 kts at 925 though the NAM wants to bring it in
as strong as 80 kts. All together this will mean widespread rain,
heavy at times. Fortunately, southwest flow ahead of the storm will
keep us warm enough so that we won't be dealing with frozen precip.
There is, though, potential for some scattered thunderstorms Friday
night into Saturday morning as dewpoints remain in the upper 50s and
low 60s with enough instability to support a few storms. The best
instability looks to be through Saturday morning with CAPE values
200-400 J/kg (ECMWF) though there remains considerable model
differences. 0-6 km shear values over 50 kts and low level SRH over
100 ms would suggest the potential for any storms that do form to
have some rotation with them. At the moment QPF amounts wouldn't
suggest a big flood threat other than some urban and poor drainage
flooding, but its something that will need to be watched as more
high-res guidance comes in. All together rain totals of 1.5-2 inches
are likely, with 2-3 inches (locally higher) in northwest MA.
Behind the front Saturday we'll likely see some gusty post frontal W-
NW winds, with a 45 kt LLJ at 925 and good low level lapse rates to
mix these to the surface. This jet moves off overnight and winds
calm down by Sunday morning. Given the amount of leaves remaining on
some trees this could be an issue on Saturday.
Sunday through Wednesday...
With good CAA behind the front lows drop into the 30s and 40s.
Sunday a high pressure ridge builds in and takes hold through
Monday. Sunday will be the best day of the weekend given the mostly
clear skies, light winds, and highs in the 50s. By Monday more
moisture invades bringing increasing clouds ahead of our next
weather system. A low center moving north over the Great Lakes will
drag a warm front through SNE on or about Tuesday, though confidence
in timing is low given significant model spread. We'll be in the
warm sector with widespread rain chances until the cold front
follows mid-late week.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Friday/...High confidence.
06z update...
Today...high confidence this morning then lowering this
afternoon.
VFR but trending toward MVFR across northern MA this afternoon
with a low probability of IFR late in the day including KBOS.
Any light showers will be confined to northern MA this morning,
possibly bleeding into northern portions of CT/RI. Showers exit
northward this afternoon into VT/NH.
Tonight...Moderate confidence with uncertainty how quickly
IFR/LIFR conditions develop
A combination of IFR and MVFR with lowest conditions over
northeast including KBOS but lower conditions /MVFR and IFR/
overspreading the remainder of the region. Patchy drizzle and
fog during the evening with more widespread showers developing
toward Fri morning. LLWS develops as low level jet approaches
from the south coast.
Friday...moderate confidence.
A mix of IFR/MVFR with scattered showers and embedded heavy
downpours. LLWS likely continues especially south coast given
proximity to low level jet.
KBOS Terminal...High confidence in TAF this morning but then
uncertainty late this afternoon and evening as possible IFR/LIFR
develops.
KBDL Terminal...High confidence in TAF.
Outlook /Friday Night through Monday/...
Friday Night: Mainly IFR, with areas MVFR possible. Windy with
local gusts to 30 kt. SHRA, isolated TSRA, patchy BR.
Saturday: Mainly MVFR, with local IFR possible. Windy with
gusts to 35 kt. SHRA likely, patchy BR.
Saturday Night: VFR. Windy with gusts to 35 kt.
Sunday: VFR. Breezy.
Sunday Night: VFR.
Monday: Mainly VFR, with local MVFR possible.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Friday/...High confidence.
Today...
Southwest winds becoming north late this afternoon from north to
south. Scattered rain showers northern waters.
Tonight...
Frontal boundary lifts north as a warm front yielding increasing
southwest winds to near 25 kt by daybreak Fri across southern
waters. Drizzle and fog may reduce vsby.
Friday...
SW winds 20 to 30 kt with strongest winds across Cape Cod and
Islands. Periods of showers with locally heavy downpours will reduce
vsby at times.
Outlook /Friday Night through Monday/...
Friday Night: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Areas of rough seas. Rain showers, isolated
thunderstorms, patchy fog.
Saturday: Low risk for gale force winds with gusts up to 40 kt.
Rough seas up to 13 ft. Chance of rain showers, patchy fog.
Saturday Night: Low risk for gale force winds with gusts up to
35 kt. Rough seas up to 13 ft.
Sunday: Winds less than 25 kt. Local rough seas.
Sunday Night: Winds less than 25 kt. Areas of seas approaching
5 ft.
Monday: Winds less than 25 kt. Seas locally approaching 5 ft.
Slight chance of rain showers.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 6 AM to 8 PM EDT Friday for
ANZ231>235-237-250-254>256.
&&
SYNOPSIS...Nocera/BW
NEAR TERM...Nocera
SHORT TERM...Nocera
LONG TERM...BW
AVIATION...Nocera/BW
MARINE...Nocera/BWHazardous weather outlook, Nov 1, 4:11 AM EDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 411 AM EDT Thu Nov 1 2018 CTZ002>004-MAZ002>021-024-026-RIZ001>008-020815- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Nantucket MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI- 411 AM EDT Thu Nov 1 2018 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, and Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A storm system will bring widspread rain, heavy at times, in two waves. The first one comes Thursday night and Friday, followed by a heavier round Friday night into Saturday. Locally heavy rain is possible with potential for urban and poor drainage flooding as well as scattered thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-234-236-251-020815- Boston Harbor-Buzzards Bay-Narragansett Bay- Massachusetts Bay and Ipswich Bay- 411 AM EDT Thu Nov 1 2018 This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A storm system will bring widspread rain, heavy at times, in two waves. The first one comes Thursday night and Friday, followed by a heavier round Friday night into Saturday. Locally heavy rain is possible with potential for urban and poor drainage flooding as well as scattered thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231>233-235-237-250-254>256-MAZ022-023-020815- Cape Cod Bay-Nantucket Sound-Vineyard Sound-Rhode Island Sound- Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island-Barnstable MA-Dukes MA- 411 AM EDT Thu Nov 1 2018 This Hazardous Weather Outlook is for southeastern Massachusetts, Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A storm system will bring widspread rain, heavy at times, in two waves. The first one comes Thursday night and Friday, followed by a heavier round Friday night into Saturday. Locally heavy rain is possible with potential for urban and poor drainage flooding as well as scattered thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 3:34 PM EDT | Gale Warning | BOX | 13 hr | |
| Nov 1, 3:34 PM EDT | Small Craft Advisory | BOX | 13 hr |
Nearby
Small Craft Advisories in Massachusetts, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.